MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA TITANIUM 4.5 EXTENDED CONNECTOR SMALL; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-FRANCE XIA TITANIUM 4.5 EXTENDED CONNECTOR SMALL; PEDICLE SCREW SPINAL SYSTEM.
Catalog Number 48135103
Medical Device Problem Codes Crack (1135); Material Integrity Problem (2978)
Health Effect - Clinical Codes Injury (2348); No Information (3190)
Date of Event 02/25/2016
Type of Reportable Event Serious Injury
Event or Problem Description
The device is reported to be broken after surgery.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: the ifu states, "once implanted, the implants are subjected to stresses and strains.Indeed, the stresses and strains on the implants may cause metal fatigue or fracture or deformation of the implants, before the bone graft has become completely consolidate." per email correspondence with the sales rep, it was reported that the patient did not fuse.A similar device was sent for material analysis and it was determined that the device experienced a fatigue fracture.Conclusion: the cause of the reported event is most likely the configuration of the construct creating a large bending moment, which created repeated loads over time on a localized area and lead to the eventual fatigue fracture of the connector.
 
Event or Problem Description
The device is reported to be broken after surgery.

Brand Name
XIA TITANIUM 4.5 EXTENDED CONNECTOR SMALL
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5645538
Report Number0009617544-2016-00179
Device Sequence Number13488399
Product Code MNH
UDI-Device Identifier04546540449580
UDI-Public(01)04546540449580
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48135103
Device Lot Number114954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2016
Supplement Report FDA Received Date07/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;